MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 UNK_PURGE CASSETTE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 UNK_PURGE CASSETTE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0043-0002
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that an automated impella controller failed to recognize a purge cassette.No patient harm was reported.
 
Additional Manufacturer Narrative
Section d medical device has been updated.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The current (b)(4) is open to address the failure to detect purge cassette issue involving the first purge cassette, s/n (b)(6), lot 1776090.Data log review was not sufficient to derive the cause of the purge cassette not detected issue.The cause of the failure to detect purge cassette issue could not be determined without the returned product for investigation and sufficient clinical details.

Brand Name
UNK_PURGE CASSETTE
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24557110
Report Number1220648-2026-04865
Device Sequence Number8860012
Product Code OZD
UDI-Device Identifier00813502010510
UDI-Public(01)00813502010510(17)261031(10)1813686
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043-0002
Device Lot Number1813686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/23/2026
05/12/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/24/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite